Article

Post transplant thrombotic microangiopathy causing acute renal failure.

Department of Nephrology, NU Trust, Padmanabhanagar, Bangalore - 560 070, India.
Indian Journal of Nephrology 04/2009; 19(2):74-6. DOI: 10.4103/0971-4065.53327
Source: PubMed

ABSTRACT Acute Renal Failure (ARF) in the immediate post transplant period is most commonly due to acute tubular necrosis, acute cellular rejection and calcineurin inhibitor toxicity apart from usual prerenal and post renal causes. In this report, we discuss an interesting and unusual cause of ARF due to thrombotic micro angiopathy in the immediate post transplant setting.

0 Bookmarks
 · 
53 Views
  • [Show abstract] [Hide abstract]
    ABSTRACT: Calcineurin inhibitor induced thrombotic microangiopathy is a rare but well recognized complication of a renal transplantation that occurs in 1% of the patients who are on tacrolimus immunosuppression. Among the other aetiological factors of the "de-novo" Thrombotic Microangiopathy (TMA), the condition especially has to be differentiated from an antibody mediated rejection, as both have different pathogenesis, therapeutic connotations and outcomes.We report a case of a middle aged female renal transplant recipient treated with tacrolimus, who developed localised thrombotic microangiopathy in the early post transplantation period. Despite the normal trough levels of tacrolimus, a diagnosis of "Tacrolimus induced TMA" was rendered after excluding other causes of the "de-novo" TMA, which included an antibody mediated rejection, a meticulous clinico-pathological correlation and serological studies. The treatment included the substitution of tacrolimus by rapamycin, with the subsequent normalization of the renal function.
    Journal of clinical and diagnostic research : JCDR. 12/2012; 6(10):1786-1788.